Alert archive / South Carolina / Gale Watches in 2021
Gale Watch 4, NWS Charleston, SC
NWS Charleston, SC issued this gale watch at Mar 19, 2021, 2:57 AM EDT. It took effect at Mar 20, 2021, 9:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 2:57 AM EDT (06:57 UTC)
- In effect from
- Mar 20, 2021, 9:00 AM EDT
- Expired
- Mar 19, 2021, 3:33 PM EDT
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted.
201 WHUS72 KCHS 190657 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 257 AM EDT Fri Mar 19 2021 AMZ350-191500- /O.EXT.KCHS.SC.Y.0024.000000T0000Z-210320T1300Z/ /O.NEW.KCHS.GL.A.0004.210320T1300Z-210322T0000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 257 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...For the Small Craft Advisory, until 9 AM EDT Saturday. For the Gale Watch, from Saturday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ330-191000- /O.EXT.KCHS.SC.Y.0024.000000T0000Z-210319T1000Z/ Charleston Harbor- 257 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...West winds around 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-191500- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ /O.NEW.KCHS.GL.A.0004.210320T1300Z-210322T0500Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 257 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, northeast winds 25 to 30 kt with gusts up to 40 kt and seas 9 to 12 ft possible. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 11 AM EDT this morning. For the Gale Watch, from Saturday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ352-191500- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 257 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-191500- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 257 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
000 WHUS72 KCHS 191004 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 604 AM EDT Fri Mar 19 2021 AMZ330-191115- /O.EXP.KCHS.SC.Y.0024.000000T0000Z-210319T1000Z/ Charleston Harbor- 604 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ350-191815- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210320T1300Z/ /O.CON.KCHS.GL.A.0004.210320T1300Z-210322T0000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 604 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...For the Small Craft Advisory, until 9 AM EDT Saturday. For the Gale Watch, from Saturday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ374-191815- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ /O.CON.KCHS.GL.A.0004.210320T1300Z-210322T0500Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 604 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, northeast winds 25 to 30 kt with gusts up to 40 kt and seas 9 to 12 ft possible. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 11 AM EDT this morning. For the Gale Watch, from Saturday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ352-191500- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 604 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-191500- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 604 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
355 WHUS72 KCHS 191422 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1022 AM EDT Fri Mar 19 2021 AMZ374-192230- /O.CAN.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ /O.NEW.KCHS.SC.Y.0025.210319T2200Z-210320T1300Z/ /O.CON.KCHS.GL.A.0004.210320T1300Z-210322T0500Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1022 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. For the Gale Watch, northeast winds 25 to 30 kt with gusts up to 40 kt and seas 9 to 12 ft possible. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 6 PM this evening to 9 AM EDT Saturday. For the Gale Watch, from Saturday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ352-192230- /O.CAN.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ /O.NEW.KCHS.SC.Y.0025.210319T2200Z-210320T2300Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1022 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EDT SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...From 6 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-192230- /O.CAN.KCHS.SC.Y.0024.000000T0000Z-210319T1500Z/ /O.NEW.KCHS.SC.Y.0025.210319T2200Z-210320T2300Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1022 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EDT SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...From 6 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-192230- /O.EXB.KCHS.SC.Y.0024.210319T1900Z-210322T0600Z/ Charleston Harbor- 1022 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...From 3 PM this afternoon to 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-192230- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210320T1300Z/ /O.CON.KCHS.GL.A.0004.210320T1300Z-210322T0000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1022 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...For the Small Craft Advisory, until 9 AM EDT Saturday. For the Gale Watch, from Saturday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
758 WHUS72 KCHS 191933 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 333 PM EDT Fri Mar 19 2021 AMZ350-200345- /O.CON.KCHS.SC.Y.0024.000000T0000Z-210320T1300Z/ /O.UPG.KCHS.GL.A.0004.210320T1300Z-210322T0000Z/ /O.NEW.KCHS.GL.W.0007.210320T1300Z-210322T1200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 333 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 9 AM SATURDAY TO 8 AM EDT MONDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...For the Gale Warning, from 9 AM Saturday to 8 AM EDT Monday. For the Small Craft Advisory, until 9 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ374-200345- /O.CON.KCHS.SC.Y.0025.210319T2200Z-210320T1300Z/ /O.UPG.KCHS.GL.A.0004.210320T1300Z-210322T0500Z/ /O.NEW.KCHS.GL.W.0007.210320T1300Z-210322T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 333 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 9 AM SATURDAY TO 8 AM EDT MONDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Gale Warning, from 9 AM Saturday to 8 AM EDT Monday. For the Small Craft Advisory, until 9 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ352-200345- /O.EXT.KCHS.SC.Y.0025.210319T2200Z-210320T2200Z/ /O.NEW.KCHS.GL.A.0005.210320T2200Z-210322T1200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 333 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...For the Small Craft Advisory, until 6 PM EDT Saturday. For the Gale Watch, from Saturday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ354-200345- /O.EXT.KCHS.SC.Y.0025.210319T2200Z-210320T2200Z/ /O.NEW.KCHS.GL.A.0005.210320T2200Z-210322T1200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 333 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft possible. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...For the Small Craft Advisory, until 6 PM EDT Saturday. For the Gale Watch, from Saturday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ330-200345- /O.EXT.KCHS.SC.Y.0024.000000T0000Z-210322T1200Z/ Charleston Harbor- 333 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Mar 19, 12:25 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 19, 12:25 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1225 AM EDT Fri Mar 19 2021
.SYNOPSIS...
A strong cold front will push offshore tonight, followed by a
reinforcing cold front Friday evening. High pressure will then
build in from the north and prevail through the middle of next
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The cold front is located roughly along a Moncks Corner-
Savannah-Jesup line at 1904z and will push offshore within the
next 1-2 hours. Winds will turn westerly and become gusty with
an noticeable drop in dewpoints after FROPA. Adjusted near term
hourly temperatures and dewpoints to account for frontal
positioning.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Friday: A mid-level trough will help drop a reinforcing cold front
from the north through the forecast area Friday evening. With a
relatively dry environment already in place, Friday should remain
rain-free. Sunny skies early in the day will help ramp up morning
temperatures rather quickly before cloud coverage builds by late
afternoon. Still, high temperatures will be cooler; generally
peaking in the mid to upper 60s. High pressure will build in the
wake of the front Friday night and CAA will drop low temps into the
upper 30s to low 40s. Elevated winds will preclude any frost
concerns.
Saturday and Sunday: Mid level troughing will persist over the
Southeast through the weekend. At the surface, strong high pressure
will build in from the north. Models show a coastal trough
developing offshore southeast Georgia and possibly forming into a
closed low. This pattern will bring a risk of showers to the area,
especially Saturday night into Sunday. Coastal locations are placed
in an area of high-end chance POPs, whereas inland areas should
remain relatively rain-free. A tight pressure gradient will result
in gusty north to northeast winds each day. Expect plenty of clouds
with temperatures much cooler than seasonal norms. Highs in the mid
50s Saturday will gain a few degrees for Sunday. Lows Saturday night
will reach the low to mid 40s.
Lake Winds: Gusty northeast winds are expected to develop behind a
secondary cold front Friday night into Saturday. A Lake Wind
Advisory could be needed, which could persist through much of the
weekend.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure will continue to extend south into the region early
next week. There are some model differences as we move towards the
middle of the week, though it appears high pressure will remain the
dominant feature. Aloft, mid level troughing near the East Coast
will give way to ridging moving in from the west. Fairly quiet
weather is expected with no significant rain chances in the
forecast. Temperatures will warm through the period.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
The cold front will be through both KCHS and KSAV by 06z. VFR
will prevail for much of the period at KSAV, but expect
prevailing MVFR cigs to develop at KCHS by 17-19z as a backdoor
cold front drops south. Gusty winds will persist for much of the
period at both sites.
Extended Aviation Outlook: There is a low chance for flight
restrictions in ceilings Friday night into the weekend. Gusty winds
are also expected through Sunday.
&&
.MARINE...
Tonight: Southwest winds will become west as a cold front pushes
through the waters. Flags remain in force for all legs.
Friday through Tuesday: Elevated marine conditions are expected
through the period. Conditions will briefly improve on Friday,
before deteriorating again late Friday night behind a secondary cold
front. A brief lull in the conditions will allow for Small Craft
Advisories to drop off Friday morning for all marine zones except
the Charleston County nearshore waters which continues through the
entire period. By Saturday evening, all marine zones could see gusts
up to 35 kt with seas ranging 6 to 12 ft. The worst conditions are
expected over the outer Georgia waters from 20 to 60 nm. Gale
Watches or Warnings could eventually be needed.
Rip Currents/High Surf: A moderate rip current risk will remain
in place for all beaches through Friday. An enhanced risk for
rip currents is expected this weekend into early next week due
to strong north to northeast winds. In addition, elevated seas
could result in 5+ foot breakers at the beaches. A High Surf
Advisory could be needed.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
AMZ330.
Small Craft Advisory until 11 AM EDT this morning for AMZ352-
354-374.
Small Craft Advisory until 8 PM EDT Tuesday for AMZ350.
&&Hazardous weather outlook, Mar 18, 6:16 PM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 616 PM EDT Thu Mar 18 2021 SCZ045-052-192230- Inland Berkeley-Tidal Berkeley- 616 PM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-192230- Charleston Harbor- 616 PM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-374-192230- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 616 PM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Isolated severe thunderstorms are possible this evening with gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gales: Frequent gusts to gale force are possible Friday night through the weekend. Gale Watches and Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-192230- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 616 PM EDT Thu Mar 18 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Coastal Hazards: An enhanced risk for rip currents is expected over the weekend into early next week. In addition, breaking wave heights of 5 feet or greater are possible this weekend. High Surf Advisories could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-192230- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper- 616 PM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 10:22 AM EDT | Small Craft Advisory | CHS | 17 hr | |
| Mar 19, 10:44 AM EDT | River Flood Warning | CHS | Berkeley, Georgetown, Williamsburg | 32 days |
| Mar 19, 3:33 PM EDT | Gale Watch | CHS | 64 hr | |
| Mar 19, 3:33 PM EDT | Gale Warning | CHS | 67 hr |
Nearby
Gale Watches in South Carolina, 2021Every gale watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.